Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 507, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 31, 2008, 11:35 AM CDT for Madison County, Arkansas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 31, 2008, 11:35 AM CDT (16:35 UTC)
- Expired
- Oct 31, 2008, 12:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Madison County, AR
The radar
The Western Arkansas radar (KSRX), 111 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 11:36 AM CDT | HAIL 1 | 5 S Hindsville, AR | |
| Oct 31, 11:57 AM CDT | HAIL 1 | Huntsville, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 311635
SVRTSA
ARC087-311730-
/O.NEW.KTSA.SV.W.0507.081031T1635Z-081031T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1135 AM CDT FRI OCT 31 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MADISON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 1230 PM CDT
* AT 1134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR WESLEY...MOVING EAST AT 25
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HUNTSVILLE...
AURORA AND KINGSTON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3597 9344 3595 9348 3592 9348 3603 9394
3615 9391 3612 9346 3609 9346 3609 9344
3608 9343
TIME...MOT...LOC 1635Z 277DEG 22KT 3607 9386
$$3 follow-up statements
000
WWUS54 KTSA 311650
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1150 AM CDT FRI OCT 31 2008
ARC087-311730-
/O.CON.KTSA.SV.W.0507.000000T0000Z-081031T1730Z/
MADISON AR-
1150 AM CDT FRI OCT 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR CENTRAL MADISON COUNTY...
AT 1146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HUNTSVILLE...MOVING EAST AT 25 MPH.
THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF QUARTERS
SOUTH OF HINDSVILLE.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARMONY...
KINGSTON AND WEATHERS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3597 9344 3595 9348 3592 9348 3604 9381
3613 9381 3612 9346 3609 9346 3609 9344
3608 9343
TIME...MOT...LOC 1650Z 277DEG 22KT 3606 9375
$$000
WWUS54 KTSA 311713
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1213 PM CDT FRI OCT 31 2008
ARC087-311730-
/O.CON.KTSA.SV.W.0507.000000T0000Z-081031T1730Z/
MADISON AR-
1213 PM CDT FRI OCT 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR EASTERN MADISON COUNTY...
AT 1208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HARMONY...MOVING EAST AT 20 MPH.
THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF QUARTERS IN
HUNTSVILLE.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KINGSTON AND
WEATHERS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3597 9344 3595 9348 3593 9348 3593 9349
3606 9378 3613 9375 3612 9346 3609 9346
3609 9344 3608 9343
TIME...MOT...LOC 1713Z 272DEG 17KT 3607 9360
$$000
WWUS54 KTSA 311721
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1221 PM CDT FRI OCT 31 2008
ARC087-311730-
/O.CON.KTSA.SV.W.0507.000000T0000Z-081031T1730Z/
MADISON AR-
1221 PM CDT FRI OCT 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR EASTERN MADISON COUNTY...
AT 1216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR KINGSTON...MOVING EAST AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KINGSTON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3603 9345 3607 9370 3613 9370 3613 9361
3613 9359 3612 9359 3612 9346 3609 9346
3609 9344 3608 9343
TIME...MOT...LOC 1721Z 272DEG 17KT 3608 9357
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 10:32 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 31, 10:32 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1032 AM CDT FRI OCT 31 2008 .DISCUSSION... TSRA ASSOCIATED WITH A MID LEVEL DISTURBANCE CONTINUES TO MOVE EAST THIS MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS FAR ERN OK AND NW AR THIS AFTERNOON POSSIBLE AS THE CENTER OF THE DISTURBANCE DROPS SOUTHEAST AND THE ATMOSPHERE DESTABILIZES FURTHER. ADJUSTED MORNING POPS BASED ON CURRENT TRENDS. TEMPERATURES FOR NOW LOOK REASONABLE...BUT WILL MONITOR FOR POTENTIAL UPDATE LATER. UPDATED ZFP/PFM/AFM ALREADY SENT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....05
Hazardous weather outlook, Oct 31, 5:25 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 525 AM CDT FRI OCT 31 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 525 AM CDT FRI OCT 31 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... AN UPPER LEVEL DISTURBANCE OVER NORTHEAST KANSAS THIS MORNING WILL CONTINUE TO TRANSLATE SOUTH-SOUTHEAST TOWARD NORTHWEST ARKANSAS BY THIS EVENING. SOME HIGH-BASED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING AS THIS FEATURE APPROACHES THE AREA. SCATTERED STRONGER STORMS...SOME POSSIBLY CONTAINING MARGINALLY SEVERE HAIL...ARE EXPECTED TO DEVELOP THIS AFTERNOON AS THE ATMOSPHERE DESTABILIZES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH MONDAY...NO HAZARDS. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... A STRONG LOW PRESSURE TROUGH DEVELOPING IN THE HIGH PLAINS EARLY NEXT WEEK WILL BRING ANOTHER CHANCE OF THUNDERSTORMS TO THE SOUTHERN PLAINS TUESDAY THROUGH WEDNESDAY. PLENTY OF WIND SHEAR WILL BE PRESENT OVER THE REGION DURING THIS PERIOD SO STRONG TO SEVERE THUNDERSTORMS COULD AGAIN BE POSSIBLE DEPENDING ON THE AMOUNT OF INSTABILITY THAT IS REALIZED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. 69
In the hours before
Local storm report, Oct 31, 8:02 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
802 AM CDT FRI OCT 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL 3 N BENTONVILLE 36.42N 94.21W
10/31/2008 E0.88 INCH BENTON AR STORM CHASER
HAIL COVERED ROADWAY AT JUNCTION OF I 540 AND HWY 71.
&&
PBSLocal storm report, Oct 31, 8:37 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
837 AM CDT FRI OCT 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL SPRINGDALE 36.19N 94.13W
10/31/2008 E0.75 INCH WASHINGTON AR AMATEUR RADIO
PENNY SIZE HAIL COVERING THE GROUND NEAR THE INTERSECTION
OF HIGHWAYS 264 EAST AND 71B IN SPRINGDALE.
&&
MATSpecial weather statement, Oct 31, 9:11 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
911 AM CDT FRI OCT 31 2008
OKZ070-074-311445-
HASKELL OK-MUSKOGEE OK-
911 AM CDT FRI OCT 31 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
IN SOUTHEAST OKLAHOMA
HASKELL
AT 911 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF TAMAHA TO 5 MILES SOUTHWEST
OF WHITEFIELD...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MCCURTAIN...STIGLER...
WHITEFIELD...KEOTA...KANIMA...TAMAHA AND BRIARTOWN.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3521 9491 3521 9493 3519 9493 3510 9499
3520 9537 3546 9506 3539 9490 3537 9489
3537 9487 3535 9481
TIME...MOT...LOC 1411Z 278DEG 19KT 3542 9500 3519 9526Local storm report, Oct 31, 9:22 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 AM CDT FRI OCT 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HAIL ROGERS 36.33N 94.12W
10/31/2008 E0.75 INCH BENTON AR PUBLIC
&&
MATSpecial weather statement, Oct 31, 11:25 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1125 AM CDT FRI OCT 31 2008
ARZ010-011-311700-
MADISON AR-WASHINGTON AR-
1125 AM CDT FRI OCT 31 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
EASTERN WASHINGTON AND WESTERN MADISON
AT 1125 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTH OF TUTTLE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HARMONY...GEORGETOWN...
TUTTLE...MAYFIELD...HUNTSVILLE...WESLEY...HINDSVILLE...JAPTON AND
GOSHEN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3613 9368 3593 9380 3602 9404 3617 9397
TIME...MOT...LOC 1625Z 286DEG 12KT 3607 9395Special weather statement, Oct 31, 11:33 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1133 AM CDT FRI OCT 31 2008
ARZ002-311700-
CARROLL AR-
1133 AM CDT FRI OCT 31 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHEASTERN CARROLL
AT 1133 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OAK GROVE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK GROVE AND DENVER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3635 9347 3650 9353 3650 9352 3650 9330
3649 9329 3638 9329
TIME...MOT...LOC 1633Z 254DEG 23KT 3646 9339The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 7:25 AM CDT | Special Weather Statement | TSA | Benton | 65 min |
| Oct 31, 7:47 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 43 min |
| Oct 31, 8:27 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 63 min |
| Oct 31, 9:30 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 30 min |
| Oct 31, 10:02 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 28 min |
| Oct 31, 11:25 AM CDT | Special Weather Statement | TSA | Madison | 35 min |
| Oct 31, 11:33 AM CDT | Special Weather Statement | TSA | Carroll | 27 min |
| Oct 31, 12:17 PM CDT | Special Weather Statement | TSA | Carroll | 28 min |
| Oct 31, 12:25 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Oct 31, 12:30 PM CDT | Special Weather Statement | TSA | Carroll | 45 min |
| Oct 31, 1:19 PM CDT | Special Weather Statement | TSA | Carroll | 41 min |
| Oct 31, 2:18 PM CDT | Special Weather Statement | TSA | Franklin | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.